Drug lands man in intensive care

JOELLE DALLY
Last updated 05:00 10/03/2014

Relevant offers

One man is in intensive care and three others required hospital treatment after taking a hallucinogenic drug known as "N-bomb" at a Christchurch party.

The NBOMe type drug has only recently emerged worldwide and has been linked to deaths overseas.

The men, all in their 20s, took 25B-NBOMe, also known as "synthetic LSD", at a Woolston party on Saturday night. One was last night receiving ongoing treatment in the intensive care unit for kidney and cardiac complications.

The other three were discharged yesterday.

Police called St John Ambulance to the party about 10.55pm. The men were confused, agitated and had been embroiled in a "violent disturbance".

Police had to restrain the men before they were taken to hospital for treatment.

A Christchurch Hospital emergency spokesman said little was known about NBOMe drugs or its potential toxicity to humans.

The powerful hallucinogens, sold as white powder or capsules, had been linked to a recent death in Australia and other deaths overseas, he said.

"Recreational doses are measured in tiny microgram quantities so estimating a safe versus a dangerous dose is extremely difficult," he said.

The man still in hospital was in a serious but stable condition in the Cardiothoracic Intensive Care Unit.

"The other three appear to have escaped permanent harm," the spokesman said.

He advised drug users and the public to avoid any drug sold as an NBOMe type because of the potential for serious harm.

Ad Feedback

- The Press

Comments

Special offers

Featured Promotions

Sponsored Content

Quiz SMALL pointer June 26

Daily trivia fix

Is chess your forte?